MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT PF PLUS (PLASTIC) 100 BTLS - 410853

BIOMERIEUX INC. BACT/ALERT PF PLUS (PLASTIC) 100 BTLS - 410853
Catalog Number 410853
Medical Device Problem Code Cross Reactivity (1137)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use.Bact/alert® pf plus culture bottles are used with bact/alert® microbial detection systems in qualitative procedures for recovery and detection of aerobic and facultative anaerobic microorganisms (bacteria and yeast) from blood.Description of the issue.A customer in united states notified biomérieux of biofire interference for serratia marcescens that was detected using the biofire bcid2 panel for one (1) patient in association with bact/alert pf plus (plastic) 100 btls - 410853 (lot#: 0004102452).Customer reports they had a patient that had a detected s.Marcescens that was reported.There was no gram negatif result in the gram stain, and no s.Marcescens isolated in culture.They said it was a failure in their process due to reporting result without matching gram stain.Patient was a little under 1 month old at time of testing and is female.Results reported to physician: the initial bcid result of serratia marcescens [and s.Aureus (no methicillin resistance)] was reported out to the physician as was their report once they were unable to isolate the serratia.Bcid2 information: sn: (b)(6)1, lot#: 3d3c24/1235724, instrument sn: (b)(6), organisms detected: staphylococcus spp., staphylococcus aureus, enterobacterales, serratia marcescens, ran on (b)(6) 2025 5:56 pm, controls passed, sample is no longer available, sample: a one bottle draw (pediatric bottle) collected from the left hand on (b)(6) 2025.All testing performed: a bcid was run, the bottle was subcultured, and mic testing was done.Growth on subcultures did show s.Aureus and mic testing did confirm that it was mssa.There was no growth of serratia.The pediatric bottle was incubated on bact/alert virtuo, subcultured once flagged positive, and tested on the torch for the bcid.All testing was done from the one pediatric bottle.Gram stain: gram positive cocci in clusters.Culture: staphylococcus aureus (mssa) was grown/reported as the final culture result.Biomérieux global customer service ask the following questions: was there any patient treatment or harm due to incorrect results reported for any of the patients? was any treatment or antibiotic given in response to the serratia result? to date, no additional information was provided by the customer.There is no indication or report from the customer that this event led to or contributed to any death, serious injury, or serious deterioration in the state of health for the concerned patient.

Brand Name
BACT/ALERT PF PLUS (PLASTIC) 100 BTLS - 410853
Common Device Name
BACT/ALERT PF PLUS (PLASTIC) 100 BTLS - 410853
Manufacturer (Section D)
BIOMERIEUX INC.
100 rodolphe street
durham NC
Manufacturer (Section G)
BIOMERIEUX INC
100 rodolphe street
durham
Manufacturer Contact
céline lacroix-gimon
5, rue des aqueducs
craponne 69290
FR   69290
MDR Report Key22149798
Report Number3002769706-2025-00034
Device Sequence Number15552101
Product Code MDB
UDI-Device Identifier03573026357924
UDI-Public03573026357924
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Catalogue Number410853
Device Lot Number0004102452
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age1 MO
Patient SexFemale